Alert archive / Hawaii / Gale Warnings in 2020
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jan 12, 2020, 3:18 AM HST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2020, 3:18 AM HST (13:18 UTC)
- Expired
- Jan 14, 2020, 9:37 AM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
894 WHHW70 PHFO 121318 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 318 AM HST Sun Jan 12 2020 PHZ121-130230- /O.UPG.PHFO.SC.Y.0001.000000T0000Z-200113T0400Z/ /O.UPG.PHFO.GL.A.0002.200113T0400Z-200114T0400Z/ /O.NEW.PHFO.GL.W.0002.200112T1318Z-200114T0400Z/ Alenuihaha Channel- 318 AM HST Sun Jan 12 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>114-116-117-119-122>124-130230- /O.CON.PHFO.SC.Y.0058.000000T0000Z-200114T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 318 AM HST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 30 kt and seas 10 to 15 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-120-130230- /O.CON.PHFO.SC.Y.0001.000000T0000Z-200114T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters-Pailolo Channel- 318 AM HST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Pailolo Channel, Maui County Leeward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
5 follow-up statements
310 WHHW70 PHFO 130149 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 349 PM HST Sun Jan 12 2020 PHZ121-131500- /O.CON.PHFO.GL.W.0002.000000T0000Z-200114T0400Z/ Alenuihaha Channel- 349 PM HST Sun Jan 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...East winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>114-116-117-119-122>124-131500- /O.EXT.PHFO.SC.Y.0058.000000T0000Z-200115T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 349 PM HST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt and seas 10 to 15 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-120-131500- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-200115T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters-Pailolo Channel- 349 PM HST Sun Jan 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Pailolo Channel, Maui County Leeward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Burke
951 WHHW70 PHFO 131541 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 541 AM HST Mon Jan 13 2020 PHZ123-124-140445- /O.UPG.PHFO.SC.Y.0058.000000T0000Z-200115T0400Z/ /O.EXA.PHFO.GL.W.0002.000000T0000Z-200114T0400Z/ Big Island Leeward Waters-Big Island Southeast Waters- 541 AM HST Mon Jan 13 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 35 kt and seas 10 to 15 feet. * WHERE...Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ121-140400- /O.CON.PHFO.GL.W.0002.000000T0000Z-200114T0400Z/ Alenuihaha Channel- 541 AM HST Mon Jan 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>114-116-117-119-122-140445- /O.CON.PHFO.SC.Y.0058.000000T0000Z-200115T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters- 541 AM HST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt and seas 10 to 15 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-120-140445- /O.CON.PHFO.SC.Y.0001.000000T0000Z-200115T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters-Pailolo Channel- 541 AM HST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Pailolo Channel, Maui County Leeward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
478 WHHW70 PHFO 140125 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 PM HST Mon Jan 13 2020 PHZ121-123-124-141430- /O.EXT.PHFO.GL.W.0002.000000T0000Z-200114T1600Z/ Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 325 PM HST Mon Jan 13 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * WHAT...East winds 25 to 35 kt and seas 10 to 14 feet. * WHERE...Alenuihaha Channel...Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>114-116-117-119-122-141430- /O.EXT.PHFO.SC.Y.0058.000000T0000Z-200115T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters- 325 PM HST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 20 to 30 kt and seas 10 to 14 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-120-141430- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-200115T1600Z/ Oahu Leeward Waters-Maui County Leeward Waters-Pailolo Channel- 325 PM HST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Pailolo Channel, Maui County Leeward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
839 WHHW70 PHFO 141313 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 313 AM HST Tue Jan 14 2020 PHZ120-150215- /O.UPG.PHFO.SC.Y.0001.000000T0000Z-200115T1600Z/ /O.EXB.PHFO.GL.W.0002.000000T0000Z-200115T0400Z/ Pailolo Channel- 313 AM HST Tue Jan 14 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 35 kt. Seas 7 to 10 feet. * WHERE...Pailolo Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds and hazardous seas could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ121-123-124-150215- /O.EXT.PHFO.GL.W.0002.000000T0000Z-200115T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 313 AM HST Tue Jan 14 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 25 to 35 kt. Seas 10 to 15 feet. * WHERE...Alenuihaha Channel...Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds and hazardous seas could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>114-116-117-119-122-150215- /O.EXT.PHFO.SC.Y.0058.000000T0000Z-200116T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters- 313 AM HST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 20 to 30 kt. Seas 10 to 15 feet. * WHERE...Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-150215- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-200116T1600Z/ Oahu Leeward Waters-Maui County Leeward Waters- 313 AM HST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 10 feet. * WHERE...Maui County and Oahu Leeward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
202 WHHW70 PHFO 141937 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 937 AM HST Tue Jan 14 2020 PHZ120-121-123-124-150845- /O.CAN.PHFO.GL.W.0002.000000T0000Z-200115T0400Z/ /O.EXA.PHFO.SC.Y.0001.000000T0000Z-200116T1600Z/ Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters- Big Island Southeast Waters- 937 AM HST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds 20 to 30 kt and seas 10 to 13 feet. * WHERE...Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-119-122-150845- /O.CON.PHFO.SC.Y.0058.000000T0000Z-200116T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay- Big Island Windward Waters- 937 AM HST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 20 to 30 kt. Seas 8 to 13 feet. * WHERE...Big Island Windward Waters, Big Island Southeast Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters and Oahu Windward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-150845- /O.CON.PHFO.SC.Y.0001.000000T0000Z-200116T1600Z/ Oahu Leeward Waters-Maui County Leeward Waters- 937 AM HST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds 20 to 30 kt and seas 7 to 11 feet. * WHERE...Maui County and Oahu Leeward Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jan 11, 8:41 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Jan 11, 8:41 PM HST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 841 PM HST Sat Jan 11 2020 .SYNOPSIS... Wet and windy weather will continue for another couple of days as an upper level disturbance lingers west of the islands. Strong easterly trade winds will continue through the weekend, then shift to the east-southeast early next week as a surface low develops northwest of Kauai. The potential for localized flash flooding will continue through the weekend, especially over windward and mountain areas, where soils remain saturated. Some drying is possible around Tuesday and Wednesday, but another disturbance may bring a return of wet weather, but lighter winds, Thursday into Friday. A drier trade wind flow may develop by next weekend. && .DISCUSSION... A strong high north northeast of the islands, combined with a developing low to our northwest, will keep strong easterly trade winds over the islands through the weekend. As the low tracks north early next week, winds will remain elevated as they veer to the east southeast. Convergence associated with the low will keep wet weather in place over the islands until Tuesday or Wednesday. Models bring an upper trough and associated front over the islands around Thursday, with the potential for a drier, cooler breezy northeast flow developing by next weekend. A closed upper low just west of the islands keeps our airmass unstable, while strong trade winds continue to push abundant moisture over the islands. A Flash Flood Watch remains in effect for all islands as localized heavy downpours could quickly lead to flash flooding. Persistent rain keeps water levels high in windward Big Island's Honolii Stream and Wailuku River. Water levels in Oahu's Lake Wilson are also very high. The best chance for flash flooding will remain over windward and mountain areas, where soils are saturated and streams are running high from the steady rainfall over the past few days. Moisture is sufficiently deep to impact the summits of Maui and the Big Island, and a Winter Storm Warning remains in effect for Mauna Kea and Mauna Loa, where near- to below-freezing temperatures, accumulating snow showers and low visibility are occurring. As the surface low develops northwest of Kauai, low-level flow will veer to the east southeast. While this flow normally places the smaller islands in the wind shadow of the Big Island, it remains uncertain how much veering will occur, and thus how much reduction in wind speed will be realized over land. Models show a surge in east to east- southeast wind speeds Sunday night and Monday, which may require another Wind Advisory for portions of the state. The upper low will lift slowly northward over the next couple of days, while a surface low develops in response. Low level convergence over the area will keep wet weather in place through Monday, especially over the western end of the state. Convergence may slide sufficiently west of the area to allow a brief drying trend Tuesday or Wednesday, but confidence remains low. An upper trough and surface front bring the potential for wet weather by Thursday, but models shows a cool, breezy and drier northeast trade wind flow developing by next weekend as deep moisture moves east of the islands. && .AVIATION... A moist and unstable air mass will remain over the main Hawaiian Islands through the rest of tonight, and through most of Sunday. Although there will be some benign periods, there will also be some periods of intense showers, including the threat of a thunderstorm or so. AIRMET Sierra for mountain obscuration is currently in effect for all but Lanai, and will most likely be renewed at 10z, and again with the 16z aviation package. We may include Lanai if needed for mountains to the north of the airport. A jet stream over the islands will keep the threat of occasional moderate turb between fl250 and fl400 through 16z. This turb may cease by 22z. Strong and gusty easterly winds will also maintain the threat of moderate low level turbulence. So, AIRMET Tango for low level turb below 9k feet will also be renewed for the 10z package, and 16z as well. && .MARINE... Strong high pressure far north of the state will maintain strong to near gale force trade winds through the middle of next week with a slight uptick in wind speeds expected Sunday night into Monday. Small Craft Advisories (SCA) are in effect for all Hawaiian waters due to a combination of strong winds and large seas. A Gale Watch is also in effect for the Alenuihaha Channel Sunday night through Monday. Winds should begin to decrease during the second half of the week as a front passes north of the state, causing the high to weaken and shift farther east. An unstable airmass over the islands will continue to bring the chance for locally heavy downpours and a risk for thunderstorms through at least Sunday afternoon and possibly into Monday. A High Surf Advisory is in effect for east facing shores of Kauai, Oahu, Molokai, Maui and the Big Island. Elevated surf is expected through the middle of the week. As the winds begin to decrease during the second half of the week, surf should drop below advisory levels by Friday. The current long-period northwest swell will gradually decrease over the next few days, with a smaller reinforcing northwest swell filling in on Sunday. These swells should drop to background levels by Tuesday with minimal swells expected through most of next week. A front passing north of the state late next week may produce a moderate short-period north swell towards the end of next week. Otherwise, no significant swells are expected through next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday afternoon for Niihau-Kauai-Oahu- Molokai-Lanai-Kahoolawe-Maui-Kona-South Big Island-Big Island North and East-Kohala-Big Island Interior. High Surf Advisory until 6 AM HST Thursday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Winter Storm Warning until 6 PM HST Sunday for Big Island Summits. Small Craft Advisory until 6 PM HST Monday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Pailolo Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Sunday evening through Monday afternoon for Alenuihaha Channel. Small Craft Advisory until 6 PM HST Sunday for Alenuihaha Channel. && DISCUSSION...Powell AVIATION...Lau MARINE...Morrison
In the hours before
Local storm report, Jan 11, 10:28 PM HST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1028 PM HST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM DEBRIS FLOW LAUPAHOEHOE 19.98N 155.24W
01/11/2020 HAWAII HI DEPT OF HIGHWAYS
HPD AND HDOT REPORT LANDSLIDE HAS OCCURRED ON HWY 19,OR
MAMALAHOA HWY, AT THE 25 AND 26 MILE MARKER IN LAPAHOEHOE
AT THE LAPAHOEHOE GULCH.
&&
MORRISONLocal storm report, Jan 12, 2:06 AM HST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
206 AM HST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM FLASH FLOOD HILO 19.70N 155.09W
01/12/2020 HAWAII HI EMERGENCY MNGR
BAYFRONT HIGHWAY, PAUAHI ST, AND KAMEHAMEHA AVE CLOSED
DUE TO HEAVY PONDING AND RUNOFF.
&&
MORRISONThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:52 PM HST | Winter Storm Warning | HFO | Hawaii | 37 hr |
| Jan 11, 3:29 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 5 days |
| Jan 11, 6:30 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Jan 11, 7:35 PM HST | Flash Flood Warning | HFO | Hawaii | 21 hr |
| Jan 12, 1:04 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 12, 3:45 AM HST | Flash Flood Warning | HFO | Kalawao | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.